Aa
A
A
A
Close
Depression/Mental Health Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

Side Effects from having taken Effexor and Buspar for six years

I am a 29 yr. old female ,5'8" weight 145lbs . Six years ago I began to take 75mg Effexor and 15 mg of Buspar daily as the result of a MVA. My doctor retired in March before this she had me reduce my dose in April to 35.7 mg of Effexor for a week and then every other day after that for two weeks. The same with the buspar. I broke the 15mg in half and reduced my dosage in the same manner. I was also being reduced on my Topamax at the time from 200mg to 100mg daily (for migraines from the MVA). Being off Effexor and Buspar I have lost 35 lbs. Since April I have been dizzy (from the floor moving dizzy to just feeling wobbly, sometimes I feel like my legs are going to fall out from underneath me). Now begining in August I have had this strange buzzing sensation in my chest (the middle). I was sent to a cardiologist and have had a normal echo, stress test. I have been wearing a loop monitor and I do have PVCs, sinus tachycardia(heart rate up to 163). I have had normal blood work. (CDC,lyme,Addison,thyroid, waiting to get results of B12 and west nile). I do have low blood sugar. Normal CT and MRI of brain and spinal cord. Also a normal nerve study. I don't feel anxious or depressed. I am currently taking 100mg Topomax daily for migraines and 200mg Pulmacort 2 puffs morning and night for asthma.
My question for you is could not having the Effexor and Buspar in my body anymore be causing all of these problems? (being dizzy, the "buzzing/vibration sensation in my chest") I have never had my heart race that high before and could the Efferor/Buspar kept me from doing that? What about the PVCs could not being on the medicine cause that or could have helped mask it? Could having been on those medicines for such a long time have caused some type of chemical dependence and that is why I am dizzy, buzzing, having PVCs etc? Can I treat this with out a drug? My cardiologist said that this was not in his field. Thank you so much for your time.
4 Responses
242532 tn?1269553979
MEDICAL PROFESSIONAL
It sounds to me like you are experiencing a low but persistent level of tension/anxiety that is showing up in the symptoms you describe.  The Effexor and Buspar helped control that anxiety, now you are on your own.  The best way to handle anxiety like this is to get to the cause, and that means talking to a therapist.  If you start taking anti anxiety drugs again, it may control it for a while, but won't stop it. If you do try medications, ask your doctor about wellbutrin to avoid weight gain.
Avatar universal
Your symptoms most probably are due to Effexor withdrawal. Taking the powerful drugs these are for as long as 6 years has profoundly affected your nervous system. The best place I've found for honest, comprehensive information on psychotropic drugs and psychotropic drug withdrawal is the forums at paxilprogress.org. I highly recommend you visit it.
Avatar universal
If you want to get good information about warnings and consequences from taking Buspar go to www.myquickdrugs.com/buspar.php they have pretty good info about this pills also they have really good prices on buspar
Avatar universal
Effexor withdrawal. The withdrawal effects can last for months and months... truly horrendous.  Dr Bob's web site has excellent web posts about effexor withdrawal.
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Simple, drug-free tips to banish the blues.
A guide to 10 common phobias.
Are there grounds to recommend coffee consumption? Recent studies perk interest.
For many, mental health care is prohibitively expensive. Dr. Rebecca Resnik provides a guide on how to find free or reduced-fee treatment in your area